Please use this identifier to cite or link to this item:
Full metadata record
DC FieldValueLanguage
dc.contributor.authorSridhar, S.-
dc.contributor.authorNityananda, R.-
dc.identifier.citationJournal of Astrophysics and Astronomy, 1989, Vol. 10, p279 -293.en
dc.description.abstractThe collisionless Boltzmann equation governing self-gravitating systems such as galaxies has recently been shown to admit exact oscillating solutions with planar and spherical symmetry. The relation of the spherically symmetric solutions to the Virial theorem, as well as generalizations to non-uniform spheres, uniform spheroids and discs form the subject of this paper. These models generalize known families of static solutions. The case of the spheroid is worked out in some detail. Quasi- periodic as well as chaotic time variation of the two axes is demonstrated by studying the surface of section for the associated Hamiltonian system with two degrees of freedom. The relation to earlier work and possible implications for the general problem of collisionless relaxation in self gravitating systems are also discussed.en
dc.format.extent913815 bytes-
dc.publisherIndian Academy of Sciences, Bangalore, India.en
dc.rightsIndian Academy of Sciences, Bangalore, India.en
dc.subjectStellar dynamicsen
dc.titleUndamped oscillations of collisionless stellar system: spheres, spheroids and discs.en
Appears in Collections:Research Papers (A&A)

Files in This Item:
File Description SizeFormat 
1989_JAA_V10_p279-293.pdfOpen Access892.4 kBAdobe PDFView/Open

Items in RRI Digital Repository are protected by copyright, with all rights reserved, unless otherwise indicated.